It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-12-2005, 02:15 AM   #1
Junior Member
 
Join Date: Feb 2005
Posts: 12
bebedoo HB User
Desperate for advice Please help

I have posted to the boards in the past a few times and have not been able to report in the last month because of the struggles I have been going through. I was diagnosed with graves disease on 3/30 of this year and had no idea what a nightmare the situation ahead of me was going to be.

Once I had a confirmed diagnosis, I did come home and research on the net. Thank goodness I found these boards. After 2 or 3 posts, I was convinced that I was going to give the ATD's a try before doing the RAI. Soooo,,,,,, the confusion and long winding road starts here.....

Before Tapazole
Tsh<0.01 0.30-3.00
Free T3 7.1 Normal Range 1.5-4.1
Free T4 2.60 Normal range 0.80-2.00

I started on a very low dose of tapazole 15 mg a day split 3 times every 8 hours. Well, i was starting to feel better and 4 weeks into my treatment I started having mouth,tongue and throat pain. I was told by my dentist that it was from mouth ulcers. My dentist then contacted my endo and I was told to stop the tapazole immediately and go to her office for white blood cell count, as she thought it could be agranulocytosis.

My levels were getting better, they were as follows:
After 4 weeks of tapazole...
Tsh <0.01 Normal Range 0.30-3.00 same
Free T3 2.6 Normal Range 1.5-4.1 better
Free T4 0.97 Normal Range 0.80-2.00 better

WBC came back within normal limits, so she couldn't say if it was indeed agranulocytosis andsuggested once again that I should just be done with the meds and just do RAI. She gave me two weeks to clear the mouth ulcers and then I was to go back for a decision in what to do with my treatment.

My mouth never did really clear up 100 percent, but I thought it was getting better. I have to be honest, after all of my research and posts and replies, I am just very hesitant to go with the RAI until my last resort. I have severe hyper symptoms and am finding that with these symptoms I am struggling with making any decisions.

Anyway, I needed to move on to the next step. I started ptu and in less than a week I had severe mouth pain, burning tongue and gums and a sore throat again. Well, this time my dentist said and confirmed by microscope that it was a oral yeast infection. Oh My goodness. I freaked. I have thrush (yeast infection) in my mouth, she said it was probably yeast all along.

Sooo, now my endo says I can try the tapazole again as yeast is not a side effect of tapazole but could be due to something else. I have been on antibiotics 2 or 3 times since January and maybe my resistance is low. Who knows, but I have never had anything like this and i am absolutely disgusted with even the thought of it. Not to mention it is very unpleasant.

Has anyone ever had this? If so, did you ever figure out what it was from.

Does anyone think that the ATD's are related? Or do you all think it was just a coincidence that this all happened at the same time.

Any thoughts, ideas, experiences, advice or help with me understanding what to do. I hope I am making the right decisions by continuing to follow my gut instinct to work with the meds. I hope that this mess doesn't last another day, because I might have to resort to the RAI.

Anyone have positive things to say about RAI?

Okay, I am done. If anyone actually read this novel, I appreciate it with my whole heart. I need help and am at my wits end.

Sheila

 
Sponsors Lightbulb
   
Old 06-12-2005, 02:38 AM   #2
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Desperate for advice Please help

Hi. I had (have) Graves (at 40 and I am now 46) and RAI. I am glad I did the RAI because I was never able to get relief from the ATD's and plus I was impatient to feel better, sooner...I did RAI five years ago and then I slowly became hypo.

Becoming hypo is not so bad in and of itself if you have a good doctor that will treat you properly with the meds your body needs. That means he/she will go not just by lab results and "what they say normal is", but also by your symptoms. That is the most important point and sounds simple, but there are a lot of stupid doctors out there tied to numbers.

If you have a good doctor like that than your recovery and treatment after RAI should go a lot smoother than perhaps it went for other posters here. In my opinion, the main reason people bad mouth RAI is that they do not get propper treatment afterwards...this is apparently very common. Others may disagree with "killing" a part of your body. But I was of the opinion, that it was not a healthy part, and probably never would be because I had Graves...and I did not want to spend the rest of my life up and down and up and down with an unpredictable disease...nobody knows what course the disease will run in you...you may go into remission, you may not. Also, my lifestyle is such that I am not very good at watching my diet to the extent that I could help my recovery that way...I just don't have the willpower...that is just me. Others do and they find with diet, supplements and patience on ATDs they can feel better. I think you must consider age, your endurance ability and lifestyle.

I am now on meds for hypo now and getting adjusted after finding a good doctor that treats not just by labs but also by symptoms. Graves is a hard disease and there are no easy or quick "cures". Just my own experiences...something to think about...hope it helps and hang in there!

PS. I found I got a lot of yeast infections the more my thyroid was "off" ....as I am getting adjusted to meds and the amount of correct hormone is cruising though my body, I find I do not get them.

Last edited by pixiek; 06-12-2005 at 02:48 AM.

 
Old 06-12-2005, 02:50 AM   #3
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Desperate for advice Please help

NOw that I look again, your numbers now look a bit hypo to me. You may need to cut back on the ADTs . That FT4 is quite low and for most people you would be feeling the symptoms of hypothyrodism and the FT3 looks low too! If you want to give the ADTs another try, you might cut it down a bit and try to get your FT4, FT3 in the upper 1/3 of your lab ranges and the TSH between 0.3-2.5....over that you may feel hypo. Every person is different and every persons optimal numbers within the lab ranges will different...and it does make a diffenence in how you feel! Hope this helps!

Last edited by pixiek; 06-12-2005 at 02:59 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
In Desperate Need of HELP! PLEASE read my story... Zoe26 Acid Reflux / GERD 46 01-14-2011 08:01 PM
Girlfriend Desperate To Pee After or During Sex sean43 Sexual Health - General 7 06-03-2010 06:32 PM
Please Help tymcr4 HIV Prevention 12 04-27-2010 08:10 AM
I'm 20 yrs old & have TMJ, HELP PLZ! I'm desperate, also need info on oral surgeons ashleya6487 TMJ Disorder -TemporoMandibular Joint 5 10-22-2007 03:08 PM
desperate, please help! desperate1 Multiple Sclerosis 43 05-22-2007 07:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!